Don't worry. You should be able to drive home just fine. Hvae they told you to take a tylenol about an hour before the shot? That is what I was told to do at first. I never did have shot reactions and discontinued that.
Good luck on your start date
I had out-of-town guests staying with us and I 'popped in' for my very first shot and instructions from the nurse in between driving them around town. I did all the driving and didn't feel a thing from the shot for about three or four hours.
Maybe because I was pushing myself so much, making dinner for the guests, entertaining, or maybe just because my body wanted to do things that way but I did get a very bad reaction from my first injection. I had the chills and shakes and backache so bad and wish I'd prepared a woolen cap and a heater beforehand. The morning after, when I had breakfast with the guests, they never guessed a thing and I didn't tell them about it.
For the second injection, I was very fearful of a recurrence. I took Tylenol exactly as my nurse recommended, tried to take it easy, gathered together every warm thing I had and lay in dread waiting for another scary episode of the chills. It never ever happened again and I just took injection number 24 last night. I don't even take Tylenol with it. Last night, I was watching a murder mystery while injecting and my husband was rolling his eyes, thinking how far I'd come. I hardly paid attention to doing the injection because it's so routine.
You'll be able to drive home just fine, I worried about that myself. I live an hour and a half away from the hospital where my doctor is. I did my shot at 5:00 pm, drove home and waited but nothing happened, went to bed at 9:00 pm, woke up about 11-12 with a slight fever and very hot. I didn't get any chills at all, just the opposite, I was really warm. I had a few aches and pains which went away with the tylenol. The next morning I woke up a little queasy but that slowly went away and the rest of the weekend was fine!
Every shot after that, I've felt nothing at all. I don't mind the shot whatsoever, I'm coming up on shot number 7 this Friday.
I'll tell you that once the first shot was over, I felt like a huge weight had been lifted from my shoulders, I had done it, I started treatment and was going to everything possible to make it through the 48 weeks and rid my system of the virus.
I had too different reactions on the two different pegs (first time mono, second time combo).
On Pegasys, I had a slight fever the night after the shot.
After Pegetron, about 4 hours after the shot I had a severe reaction (temperature over 42c - 107.6 fareinheight). It came on very rapidly, I was shivering like a wreck, but, there was plenty of time for me to get home. It was a shock for me, as I thought it would be the same as the Pegasys experience, but it wasn't. Whether thats the different peg, or that I had riba as well the second time, I don't know.
Good luck however it turns out. The second shot is a bit better, you gain some resistance, although all sorts of different sides may kick in at different times during the treatment. It's worth it to be SVR though, very worth it.
Congratulations on starting tx! You will be fine and able to drive home with no problems. I was told that the first shot is unpredictable but more than likely you would experience flu-like symptoms. Like everyone else I took it and did the waiting game expecting to be hit with horrible chills etc that night. The fever and chills began but much later than expected and the very next day I was fine. I never took tylenol as recommended and never really missed a day from work. Was pretty wiped out for the most part and emotional and irritable but that is all in the past.
I finished my tx in May 08 and am currently waiting for my 6 mos post PCR lab results to find out if i have reached SVR. I feel very positive that the tx was successful.
Take it one day at a time and keep posting for support and helful advice for some of the most common sx's.
Wishing you the best!
Let us know how your first shot goes...
The first was the worst for me, but it didn't effect me till the next day. I took a nap in the afternoon and woke up with the chills and pain in my joints. Number two, took a Tylenol and did my shot before bed, I guess I slept through any side effects. Did # 3 last night and I feel fine today, I think the body gets used to pretty quickly, thank god.
Everyone's different, but it does get easier.
Good Luck Kell. Hope treatment goes well for you. You'll be uncomfortable at first, sometimes downright miserable but it gets better as time goes by. When I first started treatment, jmjm posted he took tylenol a couple hours after his shot which allowed it to work while the fever and aches were peaking. That always worked well for me.
You'll figure out what works best for you. Drink as much water as you can. Whatever your body is comfortable with. It helps reduce the side effects. Get plenty of rest and stick with us. Lots of great people here to lend advice or a kind word. It's amazing what a little reassurance will do for you, knowing you are not alone in this battle.
In my case, I have never had any real reaction to the shot. About 5 hours afterwards, I needed a nap -- up until shot 10 or so.
Now, I get the most fatigued 2 days later. Since I do it on Thursday night, it makes for a relaxing weekend and a good excuse not to cook, LOL!
In the beginning, the riba made me a little speedy. I developed an odd habit of re-arranging furniture all hours of the night. Now I just sleep like a log.
Drink water. Be kind to yourself. It will be a relief to just get started.
I wish you the best with your tx and the lightest of sx.
No problem driving after first shot. As mentioned above it can hit you later with some fatigue and chills. Later on when the brain fog hits you can start driving like an old lady thought.
Good luck, you will do just fine. It is always a relief to get that first shot done.